Alert archive / California / Wind Advisories in 2019
Wind Advisory 38, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 21, 2019, 2:04 PM PST for San Bernardino County, California. It took effect at Dec 21, 2019, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 2:04 PM PST (22:04 UTC)
- In effect from
- Dec 21, 2019, 10:00 PM PST
- Expired
- Dec 22, 2019, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS76 KSGX 212204 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 204 PM PST Sat Dec 21 2019 CAZ055-220615- /O.NEW.KSGX.WI.Y.0038.191222T0600Z-191223T0600Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 204 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Bernardino County Mountains. * WHEN...From 10 PM this evening to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb For more information from the National Weather Service visit weather.gov
4 follow-up statements
634 WWUS76 KSGX 220525 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 925 PM PST Sat Dec 21 2019 CAZ055-221400- /O.CON.KSGX.WI.Y.0038.191222T0600Z-191223T0600Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 925 PM PST Sat Dec 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Bernardino County Mountains. * WHEN...From 10 PM this evening to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS For more information from the National Weather Service visit http://weather.gov/sandiego
487 WWUS76 KSGX 221042 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 242 AM PST Sun Dec 22 2019 CAZ055-222300- /O.CON.KSGX.WI.Y.0038.000000T0000Z-191223T0600Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 242 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Bernardino County Mountains. * WHEN...Through 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
311 WWUS76 KSGX 222227 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 227 PM PST Sun Dec 22 2019 CAZ055-230600- /O.CON.KSGX.WI.Y.0038.000000T0000Z-191223T0600Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 227 PM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Bernardino County Mountains. * WHEN...Through 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb For more information from the National Weather Service visit http://weather.gov/sandiego
918 WWUS76 KSGX 230532 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 932 PM PST Sun Dec 22 2019 CAZ055-230645- /O.EXP.KSGX.WI.Y.0038.000000T0000Z-191223T0600Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 932 PM PST Sun Dec 22 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... South winds 20 to 30 mph with gusts to 55 mph will continue tonight. The Wind Advisory will be allowed to expire at 10 PM this evening as the Winter Weather Advisory goes into effect. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:13 AM PST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 21, 9:13 AM PST, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service San Diego CA 913 AM PST Sat Dec 21 2019 .SYNOPSIS... Upper level high pressure over Southern California will shift east this weekend as an upper level trough moves in from the northwest. This trough will establish itself over the U.S. West Coast next week, sending Pacific storms into the area. One storm will impact the area on Monday with a colder storm system arriving Christmas night through Thursday. Light precipitation is forecast between these storm systems. Precipitation will come to an end next Friday with dry weather likely next weekend. However, another Pacific storm could arrive by New Years Eve. Above normal temperatures today will fall to well below normal during the early to middle part of next week, before rebounding next weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Morning Update: No significant changes to the forecast this morning. Thick high clouds streaming over the area today will keep sunshine filtered at best. .Highlights... * Pacific storms arrive next week while temperatures lower * Main impact periods: Monday then Christmas night-Thursday An upper level ridge over Southern California will shift east through Sunday. Temps today will again be above normal before cooling early through the middle part of next week as an upper level trough becomes established over the U.S. West Coast. South winds will increase over the mountains and high desert on Sunday ahead of the trough. Gusts to 50 mph or higher are possible along the desert mountain slopes. Precipitation could begin Sunday afternoon over Orange County and SW San Bernardino/Riverside Counties, but more likely Sunday night while spreading southeast. The bulk of the rain is expected to impact SoCal on Monday with light showers lingering Monday night- Tuesday. Rainfall amounts Sunday-Tuesday are forecast to be in the 0.75-1.25 inch range from the coast to the mountains with the deserts in the 0.20-0.40 inch range. Snow levels will be 5500-6000 FT Sunday night-Monday, falling to near 4500 FT late Tuesday. 4 to 8 inches of snow is possible above 6000 FT with this first wave of precipitation late Sunday-Tuesday (bulk occurring on Monday). Another storm will arrive during the middle part of next week from the north and this will be a colder one. Trends have been later with this storm and are now pointing to Christmas night through Thursday for the brunt of the precipitation. This storm could bring slightly more precipiation to SoCal with most places from the coast to the mountains averaging one inch, but 1.5-2.0 inches along the coastal mountain slopes. How much falls though will depend on low trajectory which still is uncertain. Colder air will move in from the north, posing more impact in terms of mountain snowfall. GFS is colder with H7 temps down to -10C, but ECMWF shows about -7.5C (as the closed low is further offshore). NBM has snow levels at near 4000 FT and went with this given the uncertainty in low track. Significant snow is possible with this system with a foot of snow possible in the mountain towns above 5500 feet (unless low is too far offshore). Snow could fall as low as the Cajon Pass and along I-8 through the San Diego County mountains (low confidence). Light precipitation will continue Thursday night before coming to an end on Friday as the storm exits the area to the southeast. These storm systems could pose a threat of localized urban flooding. However, widespread flash flooding is not anticipated. GFS and ECMWF ensemble mean show an upper level ridge building in next weekend ahead of potentially another storm system arriving by New Years Eve. This will result in dry weather conditions next weekend with gradually warming temperatures, followed by perhaps a return of more precipitation New Years Eve and Day. && .AVIATION... 211615Z...SCT-BKN clouds AOA 20,000 ft MSL and unrestricted vis through Sunday morning. && .MARINE... A brief increase in south to southeast winds expected late Sunday night into Monday morning ahead of a cold front, with peak wind gusts around 15-20 kts over the coastal waters. Winds will weaken quickly after the frontal passage Monday morning. Winds may increase again midweek as another storm moves through, though timing and wind strength are still uncertain. Precipitation is likely at times Sunday night through Wednesday, heaviest on Monday. && .BEACHES... A series of moderate to long period west-northwest swells will generate locally elevated surf and strong rip currents this weekend. Surf will mainly be 3-5 ft. Sets to 6 ft are possible late Saturday into Sunday in San Diego County. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria/JMB AVIATION/MARINE...Connolly
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:11 PM PST | Winter Weather Advisory | SGX | San Bernardino | 62 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.